Announcement

Collapse
No announcement yet.

Does this ever go away??

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Does this ever go away??

    My name is Nancy and I was just recently diagnosed with IC. My doctor didn't do any kind of scope, he just said from what I told him that it sounded like that was what I had. I had this once before but nobody(doctors) figured out that it was IC. I've had a flare now for 2 months. The pain has gotten better, but the urgency and frequency is driving me crazy. Can anyone tell me if this will finally go away? At least go into remission? I'm on the IC diet, actually I've restricted myself a little more, I'm afraid to try anything different. I just recently moved and I got this flare right after I moved. I go to a Tibetan healer and he gave me some herbs, but they aren't working as fast this time. Can anyone give me some tips on what to do about the urgency and frequency? I also went to my GP and they did some tests and found out I was extremely low in estrogen. They doubled my amount to 1 mg. I had a complete hysterectomy at the age of 26, I'm 54 now. No one has ever checked my estrogen level until now, this many yrs later. Is it true that being low on estrogen could have caused this? I've been reading everyone's posts and really like how everyone helps each other, you all understand how hard this is. How do I get the smiles to transfer to the post? Thank you one and all.

  • #2
    Yes, Low Estrogen Can Cause Your Symptoms

    Dear Nana -

    Yes, low estrogen an cause IC symptoms. It happened to me. As soon as I went on estrogen (estradiol) during perimenopause (age 47) all my symptoms cleared up. I actually needed more estrogen than 1 mg. to keep my symptoms at bay. I was using about 1 1/2 mgs. After my hysterectomy, I was taking 3 mgs. ( 1 1/2 a.m. and 1 1/2 p.m.). I have since cut back to 2 mgs. (1 in the a.m. and 1 in the p.m.). You may find at some point that you also need the vaginal stuff. Your vagina will start to hurt and you will feel dry. If you have to do that eventually and the vaginal estradiol gives you abdominal pain, just rub it onto your abdomen. It works just as well.

    Hope this is helpful to you.

    NancyB
    Last edited by NancyB; 10-02-2011, 10:10 AM.

    Comment


    • #3
      Thanks Nancy B

      I was going to go ahead and get some estrace from a compounding pharm. How long did it take for your symptoms to go away after you started estrogen?I've been on higher dose for just over a wk. Did the cream help more? THANK YOU!!!!

      Comment


      • #4
        Hi Nana -

        Re-read my first post. I just edited it to supply more information.

        To answer your question about how long it took to clear my IC symptoms. I knew almost immediately that the estrogen was helping. I think it took about 6 weeks to completely clear up my bladder. My doctor let me up my estrogen on my own until I got to where I wasn't having any symptoms. I actually used the patch after not being being able to tolerate the oral estradiol initially. I would just cut and paste what I needed. I was using .137 (one .01 mg. patch and about 3/4 of a .05 mgs. patch). Since you have had a hysterectomy, you probably will need more than 1 mg. of the oral. But, talk to your doctor about upping it yourself.

        If I can be of any more help, PM me.

        Nancy
        Last edited by NancyB; 10-02-2011, 10:33 AM.

        Comment


        • #5
          Thank you for your help!!!!!

          Will I also get some systemic help from the vaginal cream? And how long did it take for the estrogen to help you? Forever grateful nancy

          Comment


          • #6
            Dear Nana -

            You will get almost no help systemically from the vaginal estradiol. It stays in the area where you put it. So, it is often used as an adjunct to the oral estradiol if you have had a hysterectomy to help your bladder and vagina when you get into your 50s and 60s.

            Make sure you re-read my two other posts. I have added more information.

            You get the smilies from the menu to the right of the box where you type your message. You just click on the one you want.

            Nancy
            Last edited by NancyB; 10-02-2011, 10:58 AM.

            Comment


            • #7
              I would like to go to the patch but I have a big problem with going on and off meds or changing them. How long should I give it before I know I might have to go up on dose? My doctor seems to be open to letting me do that if I feel it's necessary. Sorry to keep asking you these Questions but I finally feel as though there is someone out there who truly understands. Once again, do you think the cream will help with more estrogen actually being absorbed by my body? If so I will try that before I up the oral. Thank you

              Comment


              • #8
                Dear Nana -

                I definitely understand! I feel so fortunate that this was all I needed to do to make my symptoms all go away. Most Icers are not helped by this treatment, but some are, which is why I come here.

                You can certainly try adding the vaginal estrogen, but why be on the vaginal stuff if you don't need it. Unless, you would rather add the vaginal stuff to your oral dose so you don't have to up your oral, since it possibly causes more systemic side effects. It sounds like your gyno has given you Rxs for both. It is a lot of trial and error, unfortunately. Everyone is different.

                Let me know how things work out for you, ok?

                NancyB
                Last edited by NancyB; 10-02-2011, 11:13 AM.

                Comment


                • #9
                  NancyB,

                  What were your IC symptoms? Did you have urgency, frequency, pain, burning or spasms? What were the symptoms that the estrogen helped with? I have some Estrace cream prescibed by my urogyno but I haven't tried it yet. I am not menopausal or even perimenopausal and haven't had a hysterectomy. Is it still safe to use the Estrace cream?

                  Comment


                  • #10
                    Dear Healing Thoughts

                    I had all the IC symptoms you mentioned. It cleared up all my symptoms. That was 16 years ago.

                    Yes, vaginal estrogen is pretty safe. It only estrogenizes the area - bladder, vagina, etc.

                    NancyB

                    Comment


                    • #11
                      NancyB,

                      Thanks. How did you know you were low on estrogen? Did your doctor do some test? What kind of test was it? Was it a blood test or saliva test? Sorry about all the questions!!

                      Comment

                      Working...
                      X